MAUDE Adverse Event Report: ENDOLOGIX AFX; BIFURCATED STENT GRAFT

ENDOLOGIX AFX; BIFURCATED STENT GRAFT
Model Number BA25-100/I16-40
Medical Device Problem Codes Off-Label Use (1494); Material Puncture/Hole (1504); Device-Device Incompatibility (2919)
Health Effect - Clinical Codes Aneurysm (1708); Pain (1994); Ruptured Aneurysm (4436); Clinical Endoleak (4843)
Date of Event 09/05/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The graft will be returned for evaluation.Patient medical records and imaging studies will be requested for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx with duraply.
 
Event or Problem Description
The patient was initially implanted with an afx bifurcated stent graft and a medtronic endurant (non-endologix) aortic cuff to treat an abdominal aortic aneurysm (aaa).Due to aortic neck diameter and angulation, the endurant cuff was implanted first proximally followed by the afx bifurcated stent graft.Approximately five and half (5.5) years post initial procedure, the patient presented at the emergency room complaining of back pain.A computed tomography (ct) scan was performed on (b)(6) 2023 and the images confirmed aneurysm rupture.An endoleak was not identified by ct and the reason for aneurysm enlargement was unknown, the physician decided to perform an open surgery on (b)(6) 2023.During this surgery, two pinholes on the front, a hole on the left and one more on the back of afx bifurcated stent graft were confirmed.The afx stent graft was explanted and will be returned for evaluation.Vascular replacement was performed.The patient was reported as stable post this explant procedure.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.The review confirms there were no manufacturing or processing non-conformities identified that would contribute to the reported adverse event/incident.The explanted device was returned to endologix for evaluation.Endologix conducted a comprehensive assessment of the returned afx bifurcated stent graft, which had been securely transported in a biohazard container inside a shipping box for safety during transit.Upon careful inspection, there was noticeable evidence of blood and tissue residue present on the device.To mitigate any potential contaminants, a thorough decontamination procedure was performed.A visual examination of the afx bifurcated stent graft did not reveal the existence of any signs of compromise in terms of integrity.After placing the afx bifurcated stent graft under magnification, two (2) pinholes were identified on the front/top of the bifurcated stent graft.No other degradation or tears could be identified.The reported compromised graft integrity was confirmed, as there were holes identified within the graft of the afx bifurcated stent.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows that the aneurysm enlargement of 8.8mm, type 3b endoleak, ruptured abdominal aneurysm and the surgical conversion are confirmed.This is consistent with the reported adverse event/incident.The complaint is most likely user related.The initial procedure is off label due to concomitant product usage (non endologix cuff) not compatible with the afx system per device ifu.This likely contributed to the reported event.Procedure related harms for this complaint could not be determined.The final patient status was reported as stable.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx with duraply.Corrections: g3: awareness date has been updated.H3: device evaluated by mfg: has been updated.H3: device ret to mfg for eval: has been updated.H6: investigation type codes: remove code 4118.H6: investigation finding codes: remove code 3233.H6: investigation conclusion codes: remove code 11.

Brand Name
AFX
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
Manufacturer (Section G)
ENDOLOGIX
2 musick
,
irvine CA 92618
Manufacturer Contact
gary kirchgater
2 musick
,
irvine, CA 92618
8009832284
MDR Report Key17840544
Report Number3011063223-2023-00008
Device Sequence Number17255766
Product Code MIH
UDI-Device Identifier00818009010032
UDI-Public(01)00818009010032(17)200519
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Remedial Action Recall,Other
Type of Report Initial,Followup
Report Date (Section B) 09/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/19/2020
Device Model NumberBA25-100/I16-40
Device Lot Number1688100024
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer11/15/2023
Initial Report FDA Received Date09/28/2023
Supplement Report FDA Received Date12/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/05/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0006-2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MEDTRONIC (NON-ENDOLOGIX) ENDURANT CUFF.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age81 YR
Patient SexMale